Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 192, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 17, 2005, 6:18 PM CDT for De Soto Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2005, 6:18 PM CDT (23:18 UTC)
- Expired
- Jun 17, 2005, 7:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County De Soto Parish, LA
The radar
The Shreveport radar (KSHV), 45 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1962 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:45 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 17, 2:45 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CDT FRI JUN 17 2005 .DISCUSSION... MUCH OF THE REMAINING CONVECTION HAS DISSIPATED EARLY THIS AFTERNOON...AS S AR/N LA HAS BEEN SLOW TO DESTABILIZE IN WAKE OF THE MORNING CONVECTION. HOWEVER...RESIDUAL OUTFLOW BOUNDARY HAS REINFORCED THE WEAK STATIONARY BOUNDARY ACROSS SOUTHCENTRAL LA INTO LOWER E TX THIS AFTERNOON...WITH TOWERS/WEAK CONVECTION DEVELOPING ALONG THE INSTABILITY AXIS. HOWEVER...MCV HASN/T MOVED ALL THAT MUCH SINCE THE MORNING DISCUSSION...AND REMAINS OVER CENTRAL AR PER SATELLITE/MOSAIC 88-D IMAGERY. MCV/TROUGH AXIS SHOULD CONTINUE ON A SE TRACK INTO SE AR/NE LA THIS EVENING...WITH DRIER AIR IN THE MID AND UPPER LEVELS FILTERING IN ON THE NW FLOW. BOUNDARY SHOULD STILL RUN NW TO SE ACROSS E TX AND N LA SATURDAY...THUS HAVE RETAINED SLIGHT CHANCE POPS IN VC OF THE BOUNDARY TO RESPECT INSTABILITY INCREASING WITH THE HEAT OF THE DAY. HOWEVER...WEAK UPPER RIDGE IN PLACE THIS AFTERNOON FROM SOUTHERN AZ/FAR W TX...IS EXPECTED TO AMPLIFY NORTHWARD INTO SOUTHERN CANADA DURING THE WEEKEND...THUS CAP MAY BE ENOUGH TO SUPPRESS MOST/IF NOT ALL CONVECTION THAT MAY TRY AND DEVELOP ON IT SATURDAY. LOOKS LIKE HOT/DRY/HUMID CONDITIONS WILL RETURN FOR MUCH OF THE NEXT WEEK...AS THE AFOREMENTIONED RIDGE IN PLACE WILL REMAIN DOMINANT ACROSS THE NATION/S HEARTLAND. HOWEVER...PROGS INDICATE THAT CURRENT TROUGHING ALONG THE E COAST WILL BECOME CUT OFF BY SUNDAY MORNING OVER THE CAROLINAS...AND SLOWLY RETROGRADES SW ACROSS GA/AL BY EARLY NEXT WEEK. GFS WANTS TO SHEAR THIS SYSTEM OUT BY TUESDAY...WITH A PIECE OF ENERGY POSSIBLY TAKING UP RESIDENCE IN THE NORTHERN GULF BY THURSDAY. IF THIS IS INDEED THE CASE...THEN THIS FEATURE WOULD ENHANCE SEABREEZE ACTIVITY BY LATE NEXT WEEK...WHICH WOULD HELP SLIGHTLY RELIEVE THE MODERATE/SEVERE DROUGHT CONDITIONS IN PLACE ACROSS MUCH OF THE REGION. BUT FOR NOW...WILL KEEP FORECAST DRY AND AWAIT FUTURE RUNS BEFORE CATCHING ONTO THIS SCENARIO. HAVE TAILORED TEMPS A TAD ABOVE GUIDANCE IN THE SHORT TERM IN LIGHT OF DRY ANTECEDENT SOIL CONDITIONS EVEN AFTER RECENT RAINS. MOS OBVIOUSLY DOES NOT CUE ON OUR LACK OF SOIL MOISTURE...THUS AREAS THAT DID NOT RECEIVE RAIN THE LAST COUPLE OF DAYS WILL HAVE MORE OF A POTENTIAL TO WARM /I.E. E TX/. THE GROUND SHOULD QUICKLY DRY OUT AGAIN IN THE NEXT COUPLE OF DAYS...WITH MID/UPPER 90S AGAIN POSSIBLE NEXT WEEK. PRELIMS ARE NEXT... && .PRELIMINARY POINT TEMPS/POPS... SHV 70 92 70 93 / 20 20 0 0 MLU 68 90 68 91 / 30 10 0 0 DEQ 65 91 66 93 / 20 10 0 0 TXK 67 91 68 92 / 20 20 0 0 ELD 67 91 67 91 / 20 10 0 0 TYR 73 94 73 95 / 20 20 0 0 GGG 72 93 72 94 / 20 20 0 0 LFK 71 96 71 96 / 30 20 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
Hazardous weather outlook, Jun 17, 12:00 PM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI JUN 17 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI JUN 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND AFFECT PORTIONS OF NORTHEAST TEXAS...THE SOUTHERN PORTIONS OF SOUTHERN ARKANSAS...AND MUCH OF NORTHCENTRAL LOUISIANA THIS AFTERNOON...AROUND THE SOUTHERN PERIPHERY OF A STRONG UPPER LEVEL DISTURBANCE THAT WILL DRIFT SOUTHEAST ACROSS ARKANSAS THROUGH THIS EVENING. BETTER DAYTIME HEATING AND SURFACE INSTABILITY WILL LIE PRIMARILY OVER PORTIONS OF NORTHEAST TEXAS SOUTH OF INTERSTATE 20...THUS ANY OUTFLOW BOUNDARIES FROM THE STORMS TO THE NORTH WILL FOCUS ADDITIONAL THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SOME OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL WILL ACCOMPANY THE STRONGER STORMS AS WELL. THIS ACTIVITY WILL BEGIN TO TAPER OFF LATER THIS EVENING...AS THE DISTURBANCE SHIFTS SOUTHEAST OF THE AREA...AND STABILITY INCREASES AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING OVER NORTHEAST TEXAS MAINLY SOUTH OF INTERSTATE 20...AND OVER MUCH OF NORTHCENTRAL LOUISIANA. 15
In the hours before
Local storm report, Jun 17, 12:35 PM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SHREVEPORT LA
1235 PM CDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL PROVENCAL 31.65N 93.20W
06/16/2005 0.75 INCH NATCHITOCHES LA PUBLIC
0245 PM HAIL 10 SW JENA 31.59N 92.25W
06/16/2005 0.75 INCH LA SALLE LA LAW ENFORCEMENT
0310 PM TSTM WND DMG MANY 31.57N 93.47W
06/16/2005 SABINE LA LAW ENFORCEMENT
TREES DOWN
0330 PM DOWNBURST 5 E IDABEL 33.90N 94.73W
06/16/2005 MCCURTAIN OK LAW ENFORCEMENT
POWERPOLES DOWN ON A CAR...AND 1 INCH HAIL
0335 PM TSTM WND DMG 3 S BROKEN BOW 33.98N 94.74W
06/16/2005 MCCURTAIN OK LAW ENFORCEMENT
TREES DOWN.
0335 PM TSTM WND DMG 8 E IDABEL 33.90N 94.68W
06/16/2005 MCCURTAIN OK BROADCAST MEDIA
BOAT FLIPPED OVER AND CAPSIZED NEAR REDLAND.
0420 PM DOWNBURST DE KALB 33.51N 94.62W
06/16/2005 BOWIE TX EMERGENCY MNGR
LARGE BARN BLOWN DOWN
0423 PM DOWNBURST DE KALB 33.51N 94.62W
06/16/2005 BOWIE TX TRAINED SPOTTER
SHINGLES BLOWN OFF ROOF. 1 1/4 INCH HAIL ALSO OCCURRED.
0428 PM HAIL 2 S RINGGOLD 32.30N 93.28W
06/16/2005 0.75 INCH BIENVILLE LA AMATEUR RADIO
0436 PM TSTM WND DMG 1 SE SHREVEPORT 32.46N 93.79W
06/16/2005 CADDO LA PUBLIC
TREES DOWN
0437 PM HAIL 2 W NEW BOSTON 33.46N 94.45W
06/16/2005 0.75 INCH BOWIE TX EMERGENCY MNGR
0445 PM HAIL 7 SSE HAUGHTON 32.44N 93.46W
06/16/2005 1.75 INCH BOSSIER LA PUBLIC
0451 PM HAIL 4 WSW RINGGOLD 32.30N 93.35W
06/16/2005 1.75 INCH BIENVILLE LA PUBLIC
0456 PM HAIL DOYLINE 32.52N 93.42W
06/16/2005 1.50 INCH WEBSTER LA AMATEUR RADIO
0502 PM HAIL 18 SE BOSSIER CITY 32.33N 93.45W
06/16/2005 2.75 INCH BOSSIER LA AMATEUR RADIO
0505 PM HAIL 6 SE DOYLINE 32.46N 93.34W
06/16/2005 1.75 INCH WEBSTER LA PUBLIC
0505 PM TSTM WND DMG DOUGLASSVILLE 33.19N 94.35W
06/16/2005 CASS TX LAW ENFORCEMENT
TREES DOWN
0520 PM HAIL TAYLOR 33.10N 93.46W
06/16/2005 0.75 INCH COLUMBIA AR LAW ENFORCEMENT
0545 PM DOWNBURST BERNICE 32.83N 92.66W
06/16/2005 UNION LA TRAINED SPOTTER
TREES DOWN
0602 PM TSTM WND DMG STONEWALL 32.26N 93.82W
06/16/2005 DE SOTO LA LAW ENFORCEMENT
TREES DOWN
0620 PM HAIL DUBACH 32.70N 92.66W
06/16/2005 0.75 INCH LINCOLN LA PUBLIC
0620 PM HAIL DUBACH 32.70N 92.66W
06/16/2005 0.75 INCH LINCOLN LA AMATEUR RADIO
0621 PM TSTM WND DMG 5 N BLANCHARD 32.66N 93.89W
06/16/2005 CADDO LA PUBLIC
NUMEROUS TREES DOWN
0624 PM DOWNBURST BLANCHARD 32.59N 93.89W
06/16/2005 CADDO LA FIRE DEPT/RESCUE
POWER LINES DOWN
0625 PM TSTM WND DMG 3 W BLANCHARD 32.59N 93.94W
06/16/2005 CADDO LA CO-OP OBSERVER
NUMEROUS TREES DOWN
0635 PM HAIL 9 SE SHREVEPORT 32.38N 93.69W
06/16/2005 0.88 INCH CADDO LA AMATEUR RADIO
0715 PM HAIL CENTER 31.79N 94.18W
06/16/2005 0.88 INCH SHELBY TX AMATEUR RADIO
0720 PM HAIL CARTHAGE 32.15N 94.34W
06/16/2005 0.75 INCH PANOLA TX TRAINED SPOTTER
0723 PM HAIL CENTER 31.79N 94.18W
06/16/2005 1.00 INCH SHELBY TX TRAINED SPOTTER
0859 PM DOWNBURST 14 S HENDERSON 31.95N 94.80W
06/16/2005 RUSK TX LAW ENFORCEMENT
18 WHEELER BLOWN OFF ROAD NEAR LANEVILLE
0859 PM DOWNBURST 14 S HENDERSON 31.95N 94.80W
06/16/2005 RUSK TX AMATEUR RADIO
TREES DOWN NEAR LANEVILLE
0245 AM HAIL HOCHATOWN 34.20N 94.67W
06/17/2005 1.00 INCH MCCURTAIN OK PUBLIC
0400 AM TSTM WND DMG VALLIANT 34.00N 95.09W
06/17/2005 MCCURTAIN OK LAW ENFORCEMENT
STREET SIGNS DOWN.
0420 AM TSTM WND DMG 1 N IDABEL 33.92N 94.82W
06/17/2005 MCCURTAIN OK LAW ENFORCEMENT
TREES DOWN IN HOLLYBROOK.
0510 AM TSTM WND DMG 7 NE ASHDOWN 33.75N 94.04W
06/17/2005 LITTLE RIVER AR CO-OP OBSERVER
TREES DOWN IN WHITE CLIFF PARK...REPORTED BY COE MILLWOOD
DAM
0515 AM TSTM WND DMG 1 W TEXARKANA 33.45N 94.03W
06/17/2005 BOWIE TX EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN ON THE NORTH SIDE OF
THE CITY ON THE TEXAS SIDE.
0525 AM TSTM WND DMG 10 W HOPE 33.67N 93.77W
06/17/2005 HEMPSTEAD AR LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 278.
0528 AM TSTM WND GST TEXARKANA 33.45N 94.02W
06/17/2005 60 MPH MILLER AR ASOS
0530 AM TSTM WND GST TEXARKANA 33.45N 94.02W
06/17/2005 60 MPH MILLER AR ASOS
0605 AM TSTM WND DMG STAMPS 33.36N 93.50W
06/17/2005 LAFAYETTE AR LAW ENFORCEMENT
NUMEROUS TREES DOWN.
0608 AM TSTM WND DMG LEWISVILLE 33.36N 93.58W
06/17/2005 LAFAYETTE AR LAW ENFORCEMENT
NUMEROUS TREES DOWN.
0615 AM TSTM WND DMG 8 SE TEXARKANA 33.37N 93.92W
06/17/2005 MILLER AR LAW ENFORCEMENT
TREES DOWN...FENCES DAMAGED. CATTLE RUNNING AMUCK.
0622 AM DOWNBURST 1 N WALDO 33.37N 93.30W
06/17/2005 COLUMBIA AR LAW ENFORCEMENT
POWERLINES AND TREES DOWN AT LAMARTINE.
0715 AM TSTM WND DMG 10 W EL DORADO 33.22N 92.84W
06/17/2005 UNION AR LAW ENFORCEMENT
TREES DOWN ACROSS COUNTY ROAD 235.
0740 AM LIGHTNING HOMER 32.79N 93.06W
06/17/2005 CLAIBORNE LA TRAINED SPOTTER
A CHURCH STEEPLE WAS STRUCK BY LIGHTNING AND SET AFIRE
ALONG HIGHWAY 79 JUST SOUTH OF HOMER
0750 AM TSTM WND DMG 5 S ARCADIA 32.48N 92.92W
06/17/2005 BIENVILLE LA LAW ENFORCEMENT
TREES DOWN.
&&
MFLocal storm report, Jun 17, 5:28 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
528 PM CDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 6 SSE SHREVEPORT 32.39N 93.76W
06/17/2005 0.75 INCH CADDO LA NWS EMPLOYEE
&&
PARKERThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:29 PM CDT | Severe Thunderstorm Warning | SHV | Rusk | 61 min |
| Jun 17, 5:23 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 67 min |
| Jun 17, 6:30 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 60 min |
| Jun 16, 7:39 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 66 min |
| Jun 17, 7:45 AM CDT | Severe Thunderstorm Warning | SHV | Bienville | 60 min |
| Jun 17, 5:15 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 45 min |
| Jun 17, 5:08 AM CDT | Severe Thunderstorm Warning | SHV | Little River | 67 min |
| Jun 17, 5:12 AM CDT | Severe Thunderstorm Warning | SHV | Howard | 63 min |
| Jun 17, 5:21 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 54 min |
| Jun 17, 5:34 AM CDT | Severe Thunderstorm Warning | SHV | Miller | 56 min |
| Jun 17, 5:52 AM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 53 min |
| Jun 17, 6:15 AM CDT | Severe Thunderstorm Warning | SHV | Columbia | 60 min |
| Jun 17, 6:52 AM CDT | Severe Thunderstorm Warning | SHV | Union | 68 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.